Format

Send to

Choose Destination
J Clin Res Pediatr Endocrinol. 2012 Sep;4(3):157-9. doi: 10.4274/Jcrpe.726.

Iatrogenic Cushing's syndrome following short-term intranasal steroid use.

Author information

1
IPGMER & SSKM Hospital, Department of Endocrinology & Metabolism, Kolkata, India. deepdutta2000@yahoo.com

Abstract

Cushing's syndrome (CS) is common after oral steroid use and has also been reported following topical or inhaled use, but it is extremely uncommon after intranasal administration. In this paper, we present the case of a child who developed CS after intranasal application of combined moxifloxacin-dexamethasone eye drops for epistaxis for a period of 3 months. CS caused by ocular preparations of steroids has not been reported previously. This case report highlights the fact that even eye drops can contain high doses of steroids and can lead to CS especially in children and especially if used intranasally. Ocular steroid drops should not be used intranasally. To minimize gastrointestinal absorption and therefore the risk of CS, nasal sprays should be preferred over nasal drops for intranasal steroid application.

PMID:
22985615
PMCID:
PMC3459166
DOI:
10.4274/Jcrpe.725
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Galenos Yayinevi Icon for PubMed Central
Loading ...
Support Center